Alert archive / Mississippi / Winter Storm Warnings in 2017

Winter Storm Warning 3, NWS Jackson, MS

December 8, 20178 counties in Mississippi

NWS Jackson, MS issued this winter storm warning at Dec 8, 2017, 12:08 PM CST for 8 counties in Mississippi. It was in force for 4 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2017, 12:08 PM CST (18:08 UTC)
Expired
Dec 8, 2017, 4:00 PM CST
In force
4 hr
Issued by
NWS Jackson, MS

Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 12:18 PM CSTHEAVY SNOW 51 Nne Enterprise, MS
Dec 8, 12:30 PM CSTHEAVY SNOW 6Purvis, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 12:30 PM CSTHEAVY SNOW 7Sumrall, MS7 OF SNOW ESTIMATED IN THE SUMRALL AREA. REPORT RELAYED VIA PICTURE POSTED ON SOCIAL MEDIA.
Dec 8, 12:30 PM CSTHEAVY SNOW 7.55 S Sumrall, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 12:44 PM CSTHEAVY SNOW 4.4Quitman, MSMEASURED AT EOC OFFICE.
Dec 8, 12:45 PM CSTHEAVY SNOW 5Columbia, MSEVENT TOTAL SNOWFALL SUBMITTED WITH PICTURE VIA FACEBOOK.
Dec 8, 12:45 PM CSTHEAVY SNOW 6.5Quitman, MSRELAYED VIA SOCIAL MEDIA.
Dec 8, 12:57 PM CSTHEAVY SNOW -9994 Nw Bassfield, MSNUMEROUS TREES DOWN AND POWER OUTAGES ACROSS THE COUNTY DO TO THE WEIGHT OF THE HEAVY SNOW.
Dec 8, 1:00 PM CSTHEAVY SNOW 44 W Laurel, MS
Dec 8, 1:00 PM CSTHEAVY SNOW 64 E Petal, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 1:00 PM CSTHEAVY SNOW 72 W West Hattiesburg, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 1:11 PM CSTHEAVY SNOW 3.5Sumrall, MS
Dec 8, 1:14 PM CSTHEAVY SNOW 3.51 N Purvis, MS
Dec 8, 1:14 PM CSTHEAVY SNOW 3.5Purvis, MS
Dec 8, 1:15 PM CSTHEAVY SNOW 6Laurel, MSEVENT TOTAL SNOWFALL SUBMITTED WITH PICTURE VIA FACEBOOK.
Dec 8, 1:18 PM CSTSNOW 1Lumberton, MS
Dec 8, 1:20 PM CSTHEAVY SNOW 4.58 Nnw Petal, MS4.5 MEASURED AT THE WDAM STUDIOS.
Dec 8, 1:30 PM CSTHEAVY SNOW 6.58 Ssw Sumrall, MSNEAR OLOH.
Dec 8, 1:30 PM CSTHEAVY SNOW 6.59 Ssw Sumrall, MSNEAR OLOH.
Dec 8, 1:30 PM CSTHEAVY SNOW 76 Se Ellisville, MSREPORT RELAYED VIA SOCIAL MEDIA.
Dec 8, 1:30 PM CSTHEAVY SNOW 78 Ssw Sumrall, MS
Dec 8, 1:30 PM CSTHEAVY SNOW 79 Ssw Sumrall, MS
Dec 8, 1:30 PM CSTHEAVY SNOW 81 Nne Sumrall, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 1:31 PM CSTHEAVY SNOW 5.54 Ssw Hattiesburg, MS
Dec 8, 1:45 PM CSTHEAVY SNOW 61 Se Quitman, MSEVENT TOTAL SNOWFALL AT THE ARCHUSA CREEK WATER PARK.
Dec 8, 2:00 PM CSTHEAVY SNOW 5.84 Ssw Hattiesburg, MSEVENT TOTAL SNOWFALL AT THE FORREST COUNTY EMERGENCY MANAGEMENT OFFICE.
Dec 8, 2:00 PM CSTHEAVY SNOW 7.510 Nw Lumberton, MSPICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 2:30 PM CSTHEAVY SNOW 4.81 W Hattiesburg, MSEVENT TOTAL SNOWFALL FROM COCORAHS STATION MS-FR-4.
Dec 8, 2:30 PM CSTHEAVY SNOW 4.81 Wsw Hattiesburg, MSEVENT TOTAL SNOWFALL FROM COCORAHS STATION MS-FR-4.
Dec 8, 3:00 PM CSTHEAVY SNOW 87 Ne Seminary, MSSTORM TOTAL ACCUMULATION. PICTURE RELAYED VIA SOCIAL MEDIA.
Dec 8, 3:13 PM CSTSNOW 53 Sw West Hattiesburg, MS5.0 OF SNOW MEASURED ON A SNOW BOARD IN OAK GROVE.
Dec 8, 3:15 PM CSTHEAVY SNOW 4.5Prentiss, MSMEASURED AT EMA OFFICE. NUMEROUS TREES DOWN AND POWER OUTAGES AROUND COUNTY. ONE REPORT OF TREE DOWN ON HOME IN PRENTISS.
Dec 8, 3:50 PM CSTHEAVY SNOW 65 Sw West Hattiesburg, MSCORRECTED DATE. EVENT TOTAL SNOWFALL AT COCORAHS STATION MS-LM-2.
Dec 8, 3:55 PM CSTHEAVY SNOW 4.61 Ne West Hattiesburg, MSCORRECTED DATE. EVENT TOTAL SNOWFALL AT COCORAHS STATION MS-LM-9.
Dec 8, 3:55 PM CSTHEAVY SNOW 4.61 Nne West Hattiesburg, MSCORRECTED DATE. EVENT TOTAL SNOWFALL AT COCORAHS STATION MS-LM-9.
Dec 8, 3:55 PM CSTHEAVY SNOW 53 Sw West Hattiesburg, MSEVENT TOTAL SNOWFALL FROM OAK GROVE. MEASURED ON A SNOW BOARD. MELTED SNOW WATER EQUIVALENT WAS 0.61 INCHES. SNOW BEGAN AROUND 4:15 A.M.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS44 KJAN 081808
WSWJAN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson MS
1208 PM CST Fri Dec 8 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

MSZ057-058-064>066-072>074-082200-
/O.EXP.KJAN.WS.W.0002.000000T0000Z-171208T1800Z/
/O.NEW.KJAN.WS.W.0003.171208T1808Z-171208T2200Z/
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, 
Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, 
and Hattiesburg
1208 PM CST Fri Dec 8 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Light snow will continue through mid afternoon.
  Additional half inch accumulations are possible. Total 
  accumulations of 3 to 4 inches are expected.

* WHERE...Portions of east central Mississippi, south central 
  Mississippi and southeast Mississippi.

* WHEN...Until 4 PM today.

* ADDITIONAL DETAILS...Slick roads will make for hazardous travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of ice are
occurring This will make travel very hazardous or impossible. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MSZ038-039-043>046-048>056-059>063-081915-
/O.EXP.KJAN.WS.W.0002.000000T0000Z-171208T1800Z/
Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-
Including the cities of Louisville, Macon, Brooksville, 
Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, 
Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson,
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, and New Hebron
1208 PM CST Fri Dec 8 2017

...WINTER STORM WARNING HAS EXPIRED...

Snow flurries will remain possible this afternoon but no
additional accumulations are expected. 
 
$$

LAZ024>026-MSZ027>033-036-037-042-047-081915-
/O.EXP.KJAN.WW.Y.0002.000000T0000Z-171208T1800Z/
Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Yazoo-Warren-
Including the cities of Jonesville, Harrisonburg, Newellton, 
St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Vaiden,
North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, 
West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula,
Lexington, Pickens, Goodman, Kosciusko, Yazoo City, and Vicksburg
1208 PM CST Fri Dec 8 2017

...WINTER WEATHER ADVISORY HAS EXPIRED...

Snow flurries will remain possible this afternoon but no
additional accumulations are expected.

$$
22
1 follow-up statement
827 
WWUS44 KJAN 082204
WSWJAN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson MS
404 PM CST Fri Dec 8 2017

...WINTER STORM WARNING HAS EXPIRED...

MSZ057-058-064>066-072>074-082315-
/O.EXP.KJAN.WS.W.0003.000000T0000Z-171208T2200Z/
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, 
Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, 
and Hattiesburg
404 PM CST Fri Dec 8 2017

...WINTER STORM WARNING HAS EXPIRED...

A few snow flurries will remain possible the next few hours but 
no additional accumulations are expected.

$$

22

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 11:32 AM CST, 36 minutes earlier.

Area forecast discussion, Dec 8, 11:32 AM CST, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1132 AM CST Fri Dec 8 2017

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
IFR Cigs with -SN wl cont at MEI-HBG through 21Z before conds
improve. Elswhere, VFR conds were observed at 1730Z and wl cont
through Saturday. /22/

&&

.DISCUSSION...
Record snowfall continues to fall this morning generally along
and southeast of the Natchez Trace. The snow has been heavier than
expected and has knocked temperatures down to freezing allowing
for greater accumulations on roads. The Winter Storm Warning and
the Winter Weather Advisory was expanded earlier and portions of
the Winter Storm Warning may need to be extended later as hi-res
models suggest the snow will continue past the current expiration
time of noon. With the snow accumulations across the southeast,
temperatures will remain at freezing longer than anticipated and
may only rise above freezing for a short time before dropping
below freezing by this evening. Satellite imagery showed a few
breaks in the cloud cover over our northwest most counties and
parishes. This is where the warmest temperatures of the day are
expected, mainly in the lower 40s. Water vapor imagery showed the
shortwave trough axis from the mid Mississippi valley across the
ArkLaTex and back across the Texas Big Bend. Our CWA wl remain
east of this axis until tonight when it will swing east across our
region. The snow will continue to gradually taper off later this
afternoon as the axis draws closer. /22/

Prior discussion below:

Today and Tonight: Latest radars are showing a large area of snow
moving out of central LA toward southwest and central MS at the
moment. IR imagery is also showing cooling cloud tops above this
precip area. HRRR seems to have a good handle on the current
situation as it shows this precip area spreading northeast through
the morning hours and tapering off from the west during the early
afternoon. All of this is occurring in the warm advection/isentropic
ascent regime in advance of the longwave trough dropping through the
Southern Plains and Mississippi Valley. The trough will become more
meridional this morning as it pivots on its trek through the region.
This pivot will essentially stall the back edge of precipitation
allowing for the snowfall to last the longest over the southeastern
portions of the forecast area. Cooling aloft was already substantial
enough for the rain to change over to snow over the northern edge by
midnight and has steadily changed over southward overnight. The
heaviest snowfall looks to occur in a band from south central into
east central Mississippi this morning where 2 to 4 inches will be
common. North of this area, significant depth of dry air near the
ground will limit snowfall potential due to evaporation. To the far
south, pivot of the system may tend to keep the coldest air from
invading that far until the heaviest precipitation has pushed east.
While think snow will mix in with the rain, all snow changeover will
not occur until near the end of the event limiting total snowfall
accumulation.

Clouds will clear rapidly from the northwest this afternoon and
evening as dewpoints in the teens move in behind. While shallow
decoupling will occur overnight, pressure gradient will be as such
to keep winds from going calm. Though temperatures will not fall off
to their lowest potential, low to mid 20s still seems
achievable./26/

This weekend through early next week: No precipitation is expected
through the remainder of the forecast period as a substantially dry
airmass becomes pervasive across the region. This will be reinforced
by multiple dry cold frontal passages on Saturday, late Monday, and
Wednesday into Thursday. Though rain appears to be out of the
question, the fronts will provide a few doses of rather cold air,
including on Saturday night. As the surface ridge moves overhead,
lows in the upper teens are not out of the question in a few of the
colder pockets Sunday morning.

With drought conditions expanding across much of the region and
little precipitation forecast over the next week, fire danger will
become more of a concern in the long term. This will particularly be
the case as winds increase in association with the anticipated dry
frontal passages. We'll continue to monitor this potential closely
for eventual inclusion in hazard outlook graphics/HWO. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       37  23  52  25 /  13   2   0   0
Meridian      35  21  48  23 /  56   3   0   0
Vicksburg     41  22  53  25 /   3   1   0   0
Hattiesburg   36  22  48  25 /  75   3   0   0
Natchez       39  21  52  24 /   9   2   0   0
Greenville    42  25  50  27 /   1   0   0   0
Greenwood     40  22  50  23 /   2   1   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Storm Warning until noon CST today for MSZ038-039-043>046-
     048>066-072>074.

     Winter Weather Advisory until noon CST today for MSZ027>033-036-
     037-042-047.

LA...Winter Weather Advisory until noon CST today for LAZ024>026.

AR...None.

&&

DL/22/26
Hazardous weather outlook, Dec 8, 7:25 AM CST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
725 AM CST Fri Dec 8 2017

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-034>036-
040>042-091330-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-
725 AM CST Fri Dec 8 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

LAZ024>026-MSZ030>033-037-038-043-047-053-091330-
Catahoula-Tensas-Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Madison MS-Warren-Claiborne-
725 AM CST Fri Dec 8 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northeast Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SNOW
THREAT...Limited
TIMING...Today

Light snow will be possible through around midday, with total
accumulations of up to two inches possible, mainly on grassy
surfaces and elevated roadways. Slick spots will be possible on
some roads, especially on bridges and overpasses|

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ039-044>046-048>052-054>066-072>074-091330-
Noxubee-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
725 AM CST Fri Dec 8 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Today and Tonight

SNOW
THREAT...Elevated
TIMING...Today

Snow is expected through around midday, with total accumulations
of three to six inches, with locally higher amounts. This will
result in hazardous travel conditions on roads, especially on
bridges and overpasses.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

21

&&

...HAZARD LEGEND...

*SNOW*
Extreme...Roads impassable and widespread power outages likely.
Significant...Dangerous travel conditions and numerous power
 outages possible.
Elevated...Difficult travel conditions and sporadic power
 outages possible.
Limited...Bridges may be snow-covered.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...

Current Winter Weather...
   www.weather.gov/jan/safe_Winter

Day 1 through 3 Winter Threats...
   www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml
Winter Impact Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfhsd.html

In the hours before

Local storm report, Dec 8, 11:50 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY SNOW       MENDENHALL              31.96N 89.87W
12/08/2017  E4.0 INCH        SIMPSON            MS   PUBLIC

&&
Local storm report, Dec 8, 11:55 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY SNOW       15 S COLUMBIA           31.04N 89.78W
12/08/2017  E5.5 INCH        MARION             MS   PUBLIC

&&

TW
Local storm report, Dec 8, 11:56 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             7 WSW BRAXTON           31.97N 90.08W
12/08/2017  E3.5 INCH        SIMPSON            MS   EMERGENCY MNGR

&&
Local storm report, Dec 8, 11:57 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     HEAVY SNOW       1 NNE PRENTISS          31.60N 89.87W
12/08/2017  E4.0 INCH        JEFFERSON DAVIS    MS   PUBLIC

&&
Local storm report, Dec 8, 12:03 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HEAVY SNOW       COLUMBIA                31.25N 89.83W
12/08/2017  E6.0 INCH        MARION             MS   PUBLIC

&&
Local storm report, Dec 8, 12:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CST FRI DEC 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HEAVY SNOW       BAY SPRINGS             31.98N 89.28W
12/08/2017  E6.0 INCH        JASPER             MS   PUBLIC

&&

TW

Nearby

Winter Storm Warnings in Mississippi, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.